Connect
MJA
MJA

Serotonin toxicity with therapeutic doses of dexamphetamine and venlafaxine

Felicity H Prior, Geoffrey K Isbister, Andrew H Dawson and Ian M Whyte
Med J Aust 2002; 176 (5): 240-241.
Published online: 4 March 2002

To the Editor: We report two episodes of serotonin toxicity (or serotonin syndrome) caused by drug interaction in one individual chronically treated with dexamphetamine. The interacting drugs were venlafaxine, then later citalopram. We are not aware of any previous reports of serotonin toxicity caused by dexamphetamine in combination with either venlafaxine or any selective serotonin reuptake inhibitor (SSRI).

  • Felicity H Prior
  • Geoffrey K Isbister
  • Andrew H Dawson
  • Ian M Whyte

  • 1 Hunter Drug Information Service, Newcastle Mater Misericordiae Hospital, Newcastle, NSW.
  • 2 Discipline of Clinical Pharmacology, University of Newcastle, and Department of Clinical Toxicology and Pharmacology, Newcastle Mater Misericordiae Hospital, Newcastle, NSW.

Correspondence: gsbite@bigpond.com

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.